MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Catalog Number ADM06015013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an impact admiral paclitaxel-eluting pta balloon with a non-mdt 6fr sheath, non-mdt.035" guidewire and 6mm spider fx embolic protection device for the treatment of a moderately calcified lesion in the mid superficial femoral artery (sfa).Lesion exhibited 85% stenosis.Vessel reported to be moderately tortuous.A non-mdt inflation device was used.Ifu was followed and device prepped without issue.It is reported that at a pressure of 2atm, the balloon burst during balloon inflation.The device did not pass through a previously deployed stent and no resistance was encountered when advancing the device.All fragments were retrieved.Another dcb was opened to complete procedure without further issue.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was returned for evaluation.A visual and tactile inspections were performed on the device.The balloon was unfolded and dirty of blood.It was not possible to insert 0 ,035 guidewire because the guide wire lumen was full of hardened blood.Flushing the guide wire lumen it was observed the solution coming out from the inflation port of the hub.The purging procedure was performed, but revealed a leak, since the bubble flow under negative pressure did not stop.In order to verify the point of leak, an attempt was done to inflate the balloon and the inflation solution went out from the guide wire lumen port.The luer was magnified using a microscope and a burst was found in the tubes welding near the hub.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7233338
Report Number9612164-2018-00181
Device Sequence Number19362117
Product Code ONU
UDI-Device Identifier00643169576353
UDI-Public00643169576353
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2019
Device Catalogue NumberADM06015013P
Device Lot Number0008733090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight91